MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06830-U
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported " the balloon damaged during the using".Additional information states that the iab catheter was removed and replaced.No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).Returned for investigation was a 30cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) with the original packaging box that does not match the serial number for the returned sample.The sample was returned in a cardboard box and was loosely packed within the original packaging carton.Returned with the sample was the supplied datascope driveline tubing.Upon return, the teflon sheath was noted on the iabc; blood was noted in the sheath sidearm.The one-way valve was tethered and connected to the short driveline tubing.The bladder was fully unwrapped.Dried blood was noted on the exterior surfaces of the returned sample.Some blood was noted within the bladder/helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0059in-0.0063in and was within specification of pro-cess document.The one-way valve was tested and failed.A vacuum was pulled on the one-way valve, and it immediately lost pressure.Dried blood was noted within the one-way valve.An attempt to aspirate and flush the iabc central lumen using a 60cc lab-inventory syringe was unable to be successfully completed due to a blocked central lumen.Upon aspiration, water was unable to be pulled into the syringe.Immediate push back on the syringe plunger was experienced.The blockage was most likely dried blood.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the iabc bladder membrane at ap-proximately 22.5cm from the distal tip.The leak site was consistent with contact from a sharp ob-ject; no other leaks were detected.A lab inventory 0.025in guidewire was back loaded through iabc distal tip.Resistance was noted at approximately 5cm from the iabc distal tip.The guidewire was able to advance through the central lumen.Some blood and debris was noted.An attempt to aspirate and flush the catheter using a 60cc lab-inventory syringe was unable to be successfully completed before inserting the guidewire.Another attempt to aspirate and flush the catheter was successfully completed.A device history record (dhr) review was conducted for the lot number with no rele-vant findings.The device passed all manufacturing specifications prior to release.The reported complaint for "balloon damaged" is confirmed.During the investigation, a puncture consistent with contact from a sharp object was found on the iabc bladder and this caused the re-ported complaint.No other leaks were detected during functional testing.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifica-tions were not met during the complaint investigation due to the bladder leak.The probable root cause is customer handling related.No further action is required at this time.This will be monitored for any developing trends.
 
Event or Problem Description
It was reported " the balloon damaged during the using".Additional infomation states that the iab catheter was removed and replaced.No patient injury or consequence reported.The patient's current condition is reported as "fine".

Brand Name
ARROW ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23065950
Report Number3010532612-2025-00891
Device Sequence Number18608410
Product Code DSP
UDI-Device Identifier00801902003751
UDI-Public(01)00801902003751(11)250113(17)261231(10)18F25A0027(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-06830-U
Device Lot Number18F25A0027
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer12/16/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date12/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown